Alert archive / Texas / Flash Flood Warnings in 2004

Flash Flood Warning 171, NWS Austin/San Antonio, TX

June 26, 20045 counties in Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jun 26, 2004, 4:15 PM CDT for 5 counties in Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2004, 4:15 PM CDT (21:15 UTC)
Expired
Jun 26, 2004, 7:15 PM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

Counties Bandera County, TX, Bexar County, TX, Medina County, TX, Real County, TX, Uvalde County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 9.3 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2004-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 373 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2004-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
373 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
746 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
-17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 262119
FFWSAT
TXC019-029-325-385-463-270015-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
415 PM CDT SAT JUN 26 2004

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
  REAL
  BANDERA
  BEXAR
  MEDINA
  UVALDE

* UNTIL 715 PM CDT

* AT 410 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  STRONG THUNDERSTORMS ACROSS REAL AND BANDERA COUNTIES...CONTINUING 
  TO MOVE SOUTH AT 15 MPH.

DOPPLER RADAR INDICATED RAINFALL RATES UP TO 2 INCHES PER HOUR.  
THIS RAINFALL IN A SHORT PERIOD OF TIME...COMBINED WITH WET SOILS...
WILL LEAD TO FLASH FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. 
MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

LAT...LON 2973 10000 2922 10007 2921 9941 2920 9897
          2937 9886 2921 9844 2948 9823 2971 9863
          2970 9892 2985 9934 2991 9975 2998 9994

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 1:56 PM CDT, 2 hours 19 minutes earlier.

Area forecast discussion, Jun 26, 1:56 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
156 PM CDT SAT JUN 26 2004

.DISCUSSION...
WILL HAVE ANOTHER ROUND OF SCATTERED SHOWERS AND THUNDERSTORMS
DISSIPATING WITH ONSET OF SUNSET.  ALL MODELS, AND SATELLITE IMAGERY
SUGGESTING, LIFTING THE UPPER LOW INTO NORTHEAST TEXAS TONIGHT AND
LEAVING A TROUGH AXIS THROUGH SOUTH CENTRAL TEXAS, MAINLY DIVIDING
THE AREA IN HALF.  WITH THE WESTERN HALF IN THE SUBSIDENT AND
SLIGHTLY DRIER FLOW, WILL LOWER POPS AND REMOVE FLASH FLOOD WATCH
THIS AREA TONIGHT.  MIGHT BE ABLE TO PUT THE WHOLE THING TO REST BY
MIDNIGHT. A WEAK WESTERLY FLOW ALOFT WITH MINOR PERTURBATIONS IN THE
OFFING MONDAY AND TUESDAY. UPPER HEIGHTS ALSO RISING THUS LIMITING
SHOWERS AND THUNDERSTORMS TO ISOLATED HILL COUNTRY AND WIDELY
SCATTERED ON THE AFTERNOON  SEABREEZE BOUNDARY FROM THE ESCARPMENT
SOUTH TO THE COASTAL PLAINS.  BY MIDWEEK THE SUBTROPICAL HIGH RESTS
OVER THE GULF COAST STATES AS A TROPICAL WAVE RIDES ACROSS THE
YUCATAN PENINSULA AND BAY OF CAMPECHE. DURING THIS PERIOD SHOWER
ACTIVITY WILL BE LIMITED TO ISOLATED ONLY.  IN THE MEANTIME, THE
WESTERLIES DROPS ANOTHER COLD FRONT INTO CENTRAL TEXAS BY WEEKS
END.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              69  89  70  89 / 50  50  30  30
AUSTIN BERGSTROM INTL AIRPORT  68  88  69  90 / 50  50  30  30
DEL RIO INTL AIRPORT           70  95  71  95 / 30  20  30  30
SAN ANTONIO INTL AIRPORT       69  90  70  91 / 50  40  30  30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...FFA EASTERN HALF OF CWA THROUGH
NOON SUNDAY.

&&

06/19/DC
Hazardous weather outlook, Jun 26, 5:11 AM CDT, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
511 AM CDT SAT JUN 26 2004

TXZ171>173-183>194-202>209-217>225-228-271010-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
511 AM CDT SAT JUN 26 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...
A SLOW MOVING UPPER TROUGH OF LOW PRESSURE WILL CAUSE SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS DURING THE DAY.  LOCALLY HEAVY
RAINFALL OF TWO TO THREE INCHES IS POSSIBLE RESULTING IN FLASH
FLOODING.

.DAYS TWO THROUGH SEVEN...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS SUNDAY WILL DECREASE
NEXT WEEK AS THE UPPER TROUGH MOVES EAST AND HIGH PRESSURE BEGINS TO
BUILD INTO TEXAS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:22 PM CDTFlash Flood WarningEWXLee, Williamson3 hr
Jun 25, 9:14 PM CDTFlash Flood WarningEWXVal Verde2 hr
Jun 26, 6:01 PM CDTFlash Flood WarningEWXBlanco, Hays, Kendall, Travis3 hr

Nearby

Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.